Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

Having shivering, nausea and loss of appetite. Prescribed clonotril and Etirest. What should I do?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 11951 Questions
Hello. My name is XXXXXX. Age 39. I am having shivering on and near the lips whenevr I am with people over the last two years and now from last three months its happening sometimes when I am alone as well. I got myself checked from neurologist who prescribed clonotril and Etirest and told me that its because of deficiency of Vit D & B6. I took the medicine for eight months with no effect. Now I got myself checked from a psychiatrist who gave me pexep 12.5 mg first. When he incresed the dosage to 25 mg per day my body was not able to take it and I had severe nausea, loss of appetite and diarr.
Now he has given me Etizola Plus. I have been taking it for 14 days now but it also is not able to solve the problem. What should I do to get rid of my trembling lips. Pls help.
Posted Thu, 30 May 2013 in General Health
Answered by Dr. Michelle Gibson James 3 hours later
HI, thanks for using healthcare magic

Lip tremor can be very distressing.
There are different possible causes such as: (1)stress , anxiety or fatigue
(2) lack of some electrolytes like potassium
(3) excess emotion- in this case distraction would help
(4)excess use of stimulants such as caffeine, tea, soft drinks
(5) low levels of a hormone called parathyroid hormone - this causes low calcium and high phosphorus level
(6)damage to a nerve in the face called to facial nerve , this may sometimes occur due to compression of the nerve by a mass
(7) in some persons no cause can be found

Treatment involves different things: (1) investigations to determine if there is a lack of potassium , parathyroid hormone or if a mass is affecting the nerve

(2) eating a balanced diet to ensure enough quantities of potassium-this is found in bananas, watermelon

(3) ensuring enough rest and relaxation

(4) consider learning relaxation techniques ( breathing exercises and progressive muscle relaxation) and yoga

(5) decrease the use of stimulants such as caffeine, tea, some sodas,alcohol

(6) some medications such as carbamezepine and low dose benzodiazepines ( for example lorazepam, valium) may be helpful. In some persons baclofen which reduces muscle spasm may help.

I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor